MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED OLM INTRACRANIAL PRESSURE MONITORING KIT

NATUS MEDICAL INCORPORATED OLM INTRACRANIAL PRESSURE MONITORING KIT
Model Number 1104B
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Part1104b -olm intracranial pressure monitoring kit - patient had single lumen intracranial bolt inserted overnight, required use of camino monitor for icp (intracranial pressure) readings.When catheter inserted and connected to camino, "catheter error" message was received.Staff attempted to use second camino monitor, received same error message "catheter failure".Patient required surgery and was sent to the or with the catheter in place, secondary portion of monitoring device was kept, catheter was discarded.
 
Additional Manufacturer Narrative
Initial report ref natus complaint (b)(4).There are no capa's related to this issue.Per (b)(4) complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Per (b)(4) camino pressure monitoring catheter kits-risk analysis spreadsheet, hazard id - 12.1, the risk is considered low.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Further investigation to be carried out.
 
Event or Problem Description
Part1104b -olm intracranial pressure monitoring kit - patient had single lumen intracranial bolt inserted overnight, required use of camino monitor for icp (intracranial pressure) readings.When catheter inserted and connected to camino,"catheter error" message was received.Staff attempted to use second camino monitor, received same error message "catheter failure".Patient required surgery and was sent to the or with the catheter in place, secondary portion of monitoring device was kept, catheter was discarded.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).Correction to section d4, lot 118d00643292, serial (b)(6).The device history record was reviewed, the raw materials used in the manufacturing met specifications and there were no anomalies observed during the manufacturing , packaging, or inspection of the device in process.Complaint history review: 1 previously confirmed 'integ-improper function' complaints within the past two years.The complaint could not be confirmed, the device was returned and functionally tested, meeting specifications.The complaint could not be duplicated, catheter functioned as intended.Failure mode: unconfirmed / catheter met specification, no fault found.

Brand Name
OLM INTRACRANIAL PRESSURE MONITORING KIT
Common Device Name
OLM INTRACRANIAL PRESSURE MONITORING KIT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego CA 92121
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, H91PD 92
EI   H91PD92
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego, CA 92121
MDR Report Key18187372
Report Number2023988-2023-00042
Device Sequence Number6542191
Product Code GWM
UDI-Device Identifier00382830047494
UDI-Public00382830047494
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Model Number1104B
Device Catalogue Number1104B
Device Lot Number118D00643292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown